MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-C CEMENTED, MIRROR POLISHING STD STEM SIZE 0 12/14; CEMENTED HIP STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-C CEMENTED, MIRROR POLISHING STD STEM SIZE 0 12/14; CEMENTED HIP STEM
Catalog Number 01.12.040
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 07/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 31 october 2018; lot 168422: (b)(4) items manufactured and released on 11 april 2017.Expiration date: 2022-03-27.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Preliminary investigation performed by r&d project manager: they did not respect the surgical technique using the implant as trial stem and, due to the fact that they did not have a stem extractor they didn't manage to remove the implant.
 
Event or Problem Description
During surgery the surgeon trialed the final implant.The femoral canal was very tight.The surgeon was only able to get down the 0 quadra broach.He then went to put down the smallest cement restrictor and it got stuck - would not budge.So he tried to see if the 0 cemented implant would fit down (prior to cementing) and tapped it a few times with the insertor; then he could not get the implant out as the screw in extractor was not in the set.As the patient was a low demand nursing home the surgeon elected to leave the cemented stem in uncemented and act as a pure wedge.The surgery was completed successfully.The patient did well for 2 months until she fell and fractured the lesser trochanter.During the revision the stem easily came out.Surgeon's plan was to cable the fx and cement in a smaller prosthesis.He cemented the 0 quadra after placing 3 cables (2 on the lesser piece and one in the subtrochanteric area to prevent any extension).

Brand Name
STEM: QUADRA-C CEMENTED, MIRROR POLISHING STD STEM SIZE 0 12/14
Common Device Name
CEMENTED HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8023979
Report Number3005180920-2018-00848
Device Sequence Number11090588
Product Code LZO
UDI-Device Identifier07630030802218
UDI-Public07630030802218
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K083558
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/27/2022
Device Catalogue Number01.12.040
Device Lot Number168422
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2018
Initial Report FDA Received Date10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;